MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FLP
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during percutaneous coronary intervention (pci) of a calcified lateral obtuse marginal artery, proximal to stent, the vessel was primarily wired with a viperwire advance coronary guidewire as a buddy wire over a prior non-abbott guidewire which was later removed.The wire tip sheared off during a left heart catheterization (lhc), during removal after passing slightly into stent stenosed area.It was noted that there was a prior stent and orbital atherectomy into the proximal portion of prior stent.Three treatments at low-speed and two treatments at high speed were performed.It was presumed that as atherectomy was performed into the stent, the guidewire could have been compressed between the prior stent strut and the oad.The spring tip of the guidewire was left in-vivo in lateral obtuse marginal (om) which was a small branch.The tip of the wire was tacked with a new stent proximal to previous stent.The stent was placed past om, in om3 and across it with three total stent with visualization that it was outside the stent struts.The patient was monitored overnight and discharged the next day.The patient was stable.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection, dimensional analysis and detailed analysis were performed on the returned device.The reported guide wire fracture is confirmed.The reported device damaged by another device, off-label use - operated in a stent, unexpected medical intervention, foreign body in patient, and hospitalization are part of the reported complaint details are not able to be confirmed due to their operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported guide wire fracture appears to be related to user error.Detailed analysis of the guide wire fracture face shows evidence of ductile torsion.It was reported that the guide wire spring tip sheared off during removal after passing slightly into stent stenosed area.It was noted that there was a prior stent and orbital atherectomy into the proximal portion of prior stent.The physician was aware of the stent prior to the procedure and the physician intentionally spun in stent.It should be noted that the diamondback 360 precision coronary orbital atherectomy system instruction for use (ifu) 92-10046-01 revision b, in the contraindications section, states: ¿use of the oas is contraindicated for use in the following situations: the target lesion is within a bypass graft or stent.¿ based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: d9, g3, g6, h2, h3, h6(type of investigation, investigation findings, investigation conclusions), h11.Corrected fields: a2, a3, a4, a5, b7.
 
Event or Problem Description

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22385090
Report Number3004742232-2025-00189
Device Sequence Number7138722
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)260630(10)8689726
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number8689726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight111 KG
Patient RaceWhite